Methylation Q for Rich Vank

Discussion in 'Fibromyalgia Main Forum' started by Manwithfibro, Sep 13, 2012.

  1. Manwithfibro

    Manwithfibro New Member

    I am combining Methylguard and B2 and it appears to have created a detox crisis. Is this expected? Should I continue? Thanks for help.
  2. mbofov

    mbofov Active Member

    The methylation protocol can cause potassium levels to drop as it causes the body to start healing and produce more cells, requiring more potassium.

    Symptoms of low potassium can include fatigue (often severe), just feeling yucky, and even cardiac symptoms. I initially felt better on a B12 protocol which included folate and methylcobalamin, and then hit a brick wall with severe fatigue - and it turned out to be low potassium, and symptoms resolved when I started taking potassium, titrating up to 1,000 mg. a day, and gradually backing down to a maintenance dose of 400 mg. a day.

    So you might want to check this out - your symptoms may not be detoxing at all (though they could be of course) - in his latest version of the methylation protocol, Rich does mention the potential for low potassium.

  3. Mikie

    Mikie Moderator

    Love, Mikie
  4. richvank

    richvank New Member

    Hi, Manwithfibro.

    I'm sorry to hear that you have experienced this. I don't know what your symptoms are, so I can't say what is likely to be the cause of this. Mobilization of toxins is one possibility for exacerbation of symptoms on methylation protocols. Excitoxicity is another. And as Mary posted, potassium depletion is another. Mary described the symptoms of potassium deficiency, which can include cramps in the muscles (especially the calf muscles in many people) and irregular heartbeat, as well as lethargy. Excitotoxicity causes anxiety, insomnia, and a "wired" or nervous feeling. Mobilization of toxins causes a "poisoned" feeling, sometimes metallic taste in the mouth, sometimes rashes, sometimes different smell or color of sweat, urine or stools. There are things that can be done for each of these, depending on what the issue is.

    My general opinion is that people should not push through symptoms that they find difficult to tolerate. I think it is best to lower the dosage or stop temporarily until you can sort out what's going on.

    With regard to Methylguard, it does contain methylB12 and methylfolate, which are needed to lift the partial block of methionine synthase. However, I don't think that taking methylB12 orally will get enough into the blood to correct the functional B12 deficiency in ME/CFS. To do that, I think it is necessary to use sublingual application or injection.

    Methylguard also contains a fairly large dosage of trimethylglycine. This stimulates the alternative BHMT methylation pathway in the liver and kidneys.
    I don't favor such a large dosage of trimethylglycine for ME/CFS, because this pathway competes with the methionine synthase pathway, which is partially blocked. I think it's best to lower the stimulation of BHMT and use another way to get B12 into the blood at higher levels. This will favor stimulating the methionine synthase reaction, rather than the BHMT reaction.

    My guess is that the Methylguard has overstimulated your BHMT pathway and has therefore slowed your methionine synthase reaction. I'm not sure that Methylguard is optimum for treatment of ME/CFS. It does include the right supplements, but the dosages and the means of application (in the case of B12) do not appear to be optimum for treating ME/CFS. It may be a good supplement for people who don't have ME/CFS, but have high homocysteine and want to lower it.

    As always, I recommend working with a physician when on this type of treatment.

    Best regards,

  5. Mikie

    Mikie Moderator

    As always, we appreciate all the help you provide our members.

    Love, Mikie
  6. munch1958

    munch1958 Member

    Rest in Peace dear friend.